Daniel Conus, Ph.D.
Daniel Conus, Ph.D.
Tenure-Track Assistant Professor
14 East Packer Avenue
Bethlehem, PA, 18015
Tel: +1 610 758 3749
FAX: +1 610 758 3767
Office : (Christmas-Saucon) XS 337
Office Hours (Spring 2016) :
Tuesday-Wednesday-Thursday 2:30 - 3:30
I am currently a Tenure-Track Assistant Professor at the Mathematics Department of Lehigh University in Bethlehem, PA. I obtained my Ph.D. degree in 2008 at the Swiss Federal Institute of Technology (Lausanne) under the supervision of Prof. Robert C. Dalang. Then, I was an Assistant Professor (Lecturer) at the Department of Mathematics of the University of Utah, Salt Lake City from 2009-2011.
My research is in the field of Stochastic PDEs, more precisely about the non-linear stochastic heat equation (which corresponds to the KPZ equation of physics), as well as the nonlinear wave equations. I'm interested in the study of their solutions, such as obtaining explicit expressions and careful estimates for moments. Such results have important implications when it comes to the intermittency and chaos properties for solutions to SPDEs. I've recently started working on connections between SPDEs and problems in Stochastic Geometry. I'm also interested in applications of Probability in Engineering and Mathematical Finance. Below is a copy of my most recent research statement, as well as my CV.
CV (May 2016).
Ph.D. Student:Mackenzie Wildman
Teaching (Fall 2016)
MATH 468 : Financial Calculus II. Spring 2016.
MATH 467 : Financial Calculus I. Fall 2015.
MATH 463 : Graduate Probability. Spring 2014.
MATH 320 : Ordinary Differential Equations. Spring 2013.
MATH 301 : Principles of Analysis I. Fall 2012, Fall 2014.
MATH 231 : Probability and Statistics. Spring 2012.
MATH 023 : Calculus III. Spring 2013.
MATH 022 : Calculus II. Spring 2012, Spring 2014.
MATH 021 : Calculus I. Fall 2011, Fall 2013 (course coordinator), Fall 2014, Spring 2016.
Conus D. & Jentzen A. & Kurniawan R. Weak convergence rates of spectral Galerkin approximation for stochastic evolution equations with nonlinear diffusion coefficient.
Balan R. & Conus D. Intermittency for the wave and heat equations with fractional noise in time. Annals of Probability, Vol. 44, n°2 (2016), 1488-1534.
Balan R. & Conus D. A note on intermittency for the fractional heat equation. Statistics and Probability Letters, Vol. 95 (2014), 6-14.
Conus D. & Joseph M. & Khoshnevisan D. & Shiu S.-Y. Initial measures for the stochastic heat equation. Annales de l'Institut Henri Poincaré in Probability and Statistics, Vol. 50 (2014), n°1, 136-153.
Conus D. Moments for the parabolic Anderson model: on a result by Hu and Nualart. Communications on Stochastic Analysis, Vol. 7, n°1 (2013), 125-152.
Conus D. & Joseph M. & Khoshnevisan D. & Shiu S.-Y. Intermittency and chaos for a stochastic non-linear wave equation in dimension 1. In: Malliavin Calculus and Stochastic Analysis: A Festchrift in honor of David Nualart, Springer Proceedings in Mathematics and Statistics, Vol. 34 (2013), 251-279.
Conus D. & Joseph M. & Khoshnevisan D. & Shiu S.-Y. On the chaotic character of the stochastic heat equation, II. Probability theory and related fields, Vol.156 (2013), n°3-4, 483-533.
Conus D. & Joseph M. & Khoshnevisan D. On the chaotic charachter of the stochastic heat equation, before the onset of intermittency. Annals of Probability, Vol.41, n°3B (2013), 2225-2260.
Conus D. & Joseph M. & Khoshnevisan D. Correlation-length bounds, and estimates for intermittent islands in parabolic SPDEs. Electronic Journal of Probability, Vol.17 (2012), n°102, 15 pp.
Conus D. & Khoshnevisan D. On the existence and position of the farthest peaks of a family of stochastic heat and wave equations. Probability theory and related fields, vol. 152 (2012), n°3-4, 681-701.
Conus D. & Khoshnevisan D. Weak nonmild solutions to some SPDEs. Illinois Journal of Mathematics, vol. 54 (2010), n°4, 1329-1341 (2012).
Conus D. & Dalang R.C. The non-linear stochastic wave equation in high dimensions. Electronic Journal of Probability, Vol.13 (2008) 629-670.
Conus D. The non-linear stochastic wave equation in high dimensions : existence, Holder-continuity and Itô-Taylor expansion. EPFL Ph.D. Thesis #4265 (2008).
-  Dalang R.C. & Conus D. Introduction à la théorie des probabilités. (2nd Edition), EPFL Press, 2016.